Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bundles of coloured posets and a Leray-Serre spectral sequence for Khovanov homology


Authors: Brent Everitt and Paul Turner
Journal: Trans. Amer. Math. Soc. 364 (2012), 3137-3158
MSC (2010): Primary 57M27; Secondary 06A11, 55T10
DOI: https://doi.org/10.1090/S0002-9947-2012-05459-6
Published electronically: January 31, 2012
MathSciNet review: 2888240
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The decorated hypercube found in the construction of Khovanov homology for links is an example of a Boolean lattice equipped with a presheaf of modules. One can place this in a wider setting as an example of a coloured poset, that is to say, a poset with a unique maximal element equipped with a presheaf of modules. In this paper we initiate the study of a bundle theory for coloured posets, producing for a certain class of base posets a Leray-Serre type spectral sequence. We then show how this theory finds an application in Khovanov homology by producing a new spectral sequence converging to the Khovanov homology of a given link.


References [Enhancements On Off] (What's this?)

  • [1] Dror Bar-Natan, On Khovanov's categorification of the Jones polynomial, Algebr. Geom. Topol. 2 (2002), 337-370 (electronic). MR 1917056 (2003h:57014)
  • [2] Brent Everitt and Paul Turner, Homology of coloured posets: a generalisation of Khovanov's cube construction, J. Algebra 322 (2009), no. 2, 429-448. MR 2529096 (2010h:06005)
  • [3] James E. Humphreys, Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, vol. 29, Cambridge University Press, Cambridge, 1990. MR 1066460 (92h:20002)
  • [4] Mikhail Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000), no. 3, 359-426. MR 1740682 (2002j:57025)
  • [5] Emmanuel Wagner, Sur l'homologie de Khovanov-Rozansky des graphes et des entrelacs, Ph.D. Thesis (2008).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 57M27, 06A11, 55T10

Retrieve articles in all journals with MSC (2010): 57M27, 06A11, 55T10


Additional Information

Brent Everitt
Affiliation: Department of Mathematics, University of York, York YO10 5DD, England
Email: brent.everitt@york.ac.uk

Paul Turner
Affiliation: Département de mathématiques, Université de Fribourg, CH-1700 Fribourg, Switzerland – and – Section de mathématiques, Université de Genève, 2-4 rue du Lièvre, CH-1211, Geneva, Switzerland
Email: prt.maths@gmail.com

DOI: https://doi.org/10.1090/S0002-9947-2012-05459-6
Keywords: Coloured poset, spectral sequence, poset bundle, Khovanov homology
Received by editor(s): January 16, 2009
Received by editor(s) in revised form: August 25, 2010
Published electronically: January 31, 2012
Additional Notes: The first author thanks Finnur Larusson for many useful and stimulating discussions. He is also grateful to the Alpine Mathematical Institute, Haute-Savoie, France, and to the Institute for Geometry and its Applications, University of Adelaide, Australia.
The second author was partially supported by the Swiss National Science Foundation projects no. 200020-113199 and no. 200020-121506.
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society